MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC DRIVER NAV2020 SOLERA 5.5/6 MAS LG2; ORTHOPEDIC STEREOTAXIC INSTRUMENT

MEDTRONIC SOFAMOR DANEK USA, INC DRIVER NAV2020 SOLERA 5.5/6 MAS LG2; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number NAV2020
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/12/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding an imaging system and instruments being used intra-operatively of a sacroiliac and thoracolumbar procedure.It was reported that during insertion of s2ai screw, the surgeon broke 4 different screw drivers.All drivers show obvious damage or fracture at the tip of the instrument.There was noticeable density on the imaging in area of s2ai screw placement.The screw diameter was under tapped by 1mm before insertion.No fragment of the implant or instrument was remaining in the patient.There was no delay and no impact to the patient outcome.Additional information was received stating that the case was completed with the two additional screwdrivers they had and they placed traditional pelvic screws to finish the procedure.
 
Additional Manufacturer Narrative
The part was returned for analysis.It was determined that the tip of the instrument was broken, that being consistent with over-torque.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
DRIVER NAV2020 SOLERA 5.5/6 MAS LG2
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
MDR Report Key10431506
Report Number1030489-2020-01112
Device Sequence Number19535320
Product Code OLO
UDI-Device Identifier00643169347496
UDI-Public00643169347496
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K140454
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNAV2020
Device Catalogue NumberNAV2020
Device Lot NumberCA17G154
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/07/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/12/2020
Supplement Date Received by Manufacturer02/12/2021
Initial Report FDA Received Date08/20/2020
Supplement Report FDA Received Date02/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1